Hi, new to the forum and tried searching through posts but couldn't find what I was after (which is the problem I am having with Google in general).
I had 4 shots of Depo Provera over the course of last year. My husband and I have been unsure about having another baby so thought why not give my body a rest and we will discuss it further once my period comes back. Except my body isn't really resting at all.
I was supposed to have my next shot at the beginning of January but skipped it. For the last few weeks I have been nauseous. It is an all day thing, but varies between just a slight twinge to full blown burying my head in a pillow to stop the whole world spinning. Been going on for about 3 weeks now.
I have also had cramping. Lower abdomen, so similar to period cramps. Again varying from a dull ache to (not too often thankfully) bent over in pain.
Earlier in the week (here's the TMI part) I had a fair bit of discharge. It was for two days, he no substantial structure to it. It was slightly thicker than water but still very fluidy. And enough of it that, coupled with the cramps, I kept going to the bathroom thinking I was leaking blood.
My appetite has gone a bit off, a tendancy to snacking increased but not eating as much at dinner (likely from the nausea I suppose).
Has anyone felt this when coming off depo? It's the first birth control I have used. Apart from 2x 3 week long bleeds after my first shot, and one very period like bleed (red and brown blood though) about 2 weeks before my last shot was due, I had no bleeding while on it. I also he no adverse affects going onto it. That's why this confuses me now I suppose. I would love to hear other people's experiences before trekking up to the doctor and potentially wasting their time. 3+ weeks and nausea and cramps is getting a tad frustrating haha. (Apologies for the giant post) Please someone help?!
+ Reply to Thread
Results 1 to 10 of 24
02-02-2016 23:19 #1
Stopping Depo - Side Effects
04-02-2016 15:49 #2
Hi, I came to check out your question when I saw you said you had had no answers on the other thread!
I've never been on the shot, but I know lots of people who have. There's been quite a few that have told me they experienced weird symptoms when they came off. Some people just went back to normal right away, others said it took months for their body to readjust, despite their doctors telling them it would be out of their system really quickly!
I guess it's the same as any hormone type BC, it depends how your body reacts to it. Did you have a regular cycle before going on it? Have you dive a pregnancy test just to rule that out on the off chance you got pregnant immediately?
When I came off the pill the doctor told me to come back and see them if I didn't get my period back within 6 months. It took 5. In that time I had every weird symptom you can think of! My body cruelly kept acting like it was pregnant - but over 2 years on and we're still TTC :/
The nausea etc sounds horrible. Maybe it's best to let your dr know what you're experiencing incase they think they should run some extra tests.
04-02-2016 15:58 #3
Thanks for the reply haha. I got so confused and thought I must have missed seeing it (still getting used to the app)...
Everything seems to insist that pregnancy isn't possible that quickly coming off it. I'm talking like it would have had to have been the first week after I missed it. I can't imagine that it's effective for 12 weeks and then overnight it just switches off.
My cycles were always super regular. As in I got my period on the 23rd day at 10am, every single time. After my second pregnancy it switched to 25 days but still consistent pretty much to the hour. After my last pregnancy I had 2 normal cycles then a 40 day cycle with 2 days of spotting and then a 15 day cycle followed by 10 days of heavy bleeding. That's when I went on the shot. After that doesn't really count I suppose. But I had some bleeding after the first shot. Nothing at all for the second and third and then 10 weeks into the 4th one I had a period like bleed. As in it last a few days, heavy at first, etc. 2 weeks after that is the one I skipped and now I am just left with the nausea and cramps.
04-02-2016 16:18 #4
That is quite bizarre then isn't it! I wonder if something (be it the shot or something else) has just really messed with your hormones? Maybe it's worth being checked for endometriosis and cysts etc just in case?
Or maybe your body just got knocked about a bit on the shot and is trying to find its footing again!
04-02-2016 16:34 #5
I'm not really sure. I did have my hormones go a bit crazy before I went on it. Those off cycles and a lot of random crying, so after some back and forth with my doctor I thought I would try the shot to level everything out and it did to a degree but now it's really throwing me for a loop.
04-02-2016 17:06 #6
I went on the pill to try and level my hormones out too, but found it was 10 times worse when I came off it :/
04-02-2016 18:01 #7
Being a woman is fun sometimes
The Following User Says Thank You to Ahalfdozen For This Useful Post:
04-02-2016 18:09 #8-
- Join Date
- Dec 2015
Have you done a pregnancy test?
It doesn't just "switch off" overnight but there's a reason you need to get every 12 weeks on the dot in order for it to be effective contraception.
04-02-2016 18:10 #9
Sorry, haven't read replies but have you checked if you are pregnant? I fell pregnant twice straight after coming off the depo. First resulted in a miscarriage and second resulted in my now 9 year old DD.
I would try a HPT first, if negative it could be your body just adjusting to not being on the pill anymore.
As for the discharge, that could be ovulation or pregnancy, both which are completely normal.
04-02-2016 18:32 #10
The pregnancy thing crosses my mind a bit but I so sincerely doubt it. I might have to go to doctors for a test, purely because we live in a tiny town and we only have a general store and IF they have hpts, the entire town would know I bought one within 5 minutes haha.
At present the cramps are really painful. I took some panadol etc for them, which is a really really rare thing for me. I have a pretty high pain tolerance.
By rensunshine in forum Contraception issuesReplies: 4Last Post: 17-03-2016, 15:11
By AndrewTheEmu in forum General ChatReplies: 24Last Post: 03-08-2015, 19:47
By Mamaduke in forum Contraception issuesReplies: 161Last Post: 07-03-2015, 18:16
LCF Fun Languages AustraliaFrench, Spanish, Mandarin, Italian & German lessons for children 0-12 years. Play-based and immersion language ...
LATESTWhy it is OK for your child to be differentWhat is a blessing way? How is it different to a baby shower?7 ways to break the ‘mumnotony’ at home
POPULARWhen can I start giving chores to my children?New baby nursery checklist – a guide to newborn essentialsWhat to pack for labour and hospital – a checklist
FORUMS - chatting now ...
Did you drink any alcohol during pregnancy?Pregnancy Health Issues
I has a funny funny #2Games & fun stuff
April/May TTC group chatConception & Fertility General Chat
Miracle March TTC and Testing ChatConception & Fertility General Chat
Feeding a 9 month oldGeneral Parenting Tips, Advice & Chat
Married At First Sight 2017Movies / Music / Books / TV Chat
Dr Antony Lighten - Appreciation threadpregnancy and babies through IVF